Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
184 Doctors are Online

Child diagnosed with bipolar disorder. Prescribed with resperidone. Is this a safe medication for kids?

My son is 12 years old and has been diagnosed with and bipolar .. He has been prescribed resperidone. Ive read all I could about this drug and it says not meant for children. His doctor is trying to convince me that its ok and safe even though my research says otherwise. Is their something more appropriate that I can as him about to reccomend?
Asked On : Fri, 22 Mar 2013
Answers:  1 Views:  18
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Pediatrician 's  Response

Thank you for your query.

Every drug has some side effect and limitations. However, the treating doctor knows what is best for the child. The drug is safely used in children. I suggest that give the medicine a try and if it does not suit him then discuss with the doctor for an alternative.

I hope I have answered your query to your satisfaction.

Wishing your son all the best.


Rajiv K Khandelwal
Answered: Sun, 24 Mar 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor